MAUDE Adverse Event Report: MEDOS INTERNATIONAL SARL CEREPAKTM; CEREPAK DETACHABLE COIL SYSTEM

MEDOS INTERNATIONAL SARL CEREPAKTM; CEREPAK DETACHABLE COIL SYSTEM
Catalog Number MDH1
Medical Device Problem Code Activation Problem (4042)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/17/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported, via a healthcare professional, that five cerepak uniform coils were used for an endovascular embolization procedure: uniform 7mm x 30 cm (fcx100730/ 31127140), uniform 7mm x 30 cm (fcx100730/ 31207071), uniform 6mm x 26 cm (fcx100626/ 31177724), uniform 6mm x 26 cm (fcx100626/ 31173105), a uniform xl 5mm x 10 cm (fcx180510/ 31178183), and a mechanical detachment handle (mdh1/ lot # unknown).During the procedure, the user reported failure to detach for all five coils.The physician felt the failure to detach was due to patient tortuous anatomy.It was also reported, ¿one coil is partially hanging in ica around site.¿ additional information was received on 29-apr-2025.Summary: per the information, the microcatheter was a prowler lpes (product code/ lot # unknown).Regarding what is meant by ¿one coil is partially hanging in ica around site,¿ it was reported,¿ one coil did detach once the system relaxed and was not under so much tension.¿ one coil was successfully implanted during this case.Regarding whether resistance was encountered during advancement of the devices through the microcatheter or positioning difficulty in the aneurysm, it was reported, ¿much tension and difficulty was presented for access in this case.¿ one attempt was made using the detachment handle, then manual break was attempted.There was no damage to embolic coils noted.The target vessel was the internal carotid artery (ica).The event did not result in patient harm.It was further reported, ¿prolonged several procedures and several hours due to access issues and tortuous anatomy.¿.
 
Additional Manufacturer Narrative
Manufacturer ref#: (b)(4).Information regarding patient weight, height, medical history, race, and ethnicity was not reported.Section d2b: procode: krd/hcg.Section d4: udi: as the lot number for the device involved in the event was not provided, the full udi is currently not available.The device is available to be returned for evaluation and testing.However, it has not been received to date.If the device returns, a device investigation will be performed.Per the information received on 28-apr-2025 and 29-apr-2025, the remaining cerenovus coils did not detach despite several attempts using the detachment handle and manual break.The coils were removed without incident, no surgical intervention was required, and no patient harm resulted from the alleged device malfunctions.Additionally, it was reported there was a procedural delay, however, the cause of the delay was due to ¿access issues and tortuous anatomy.¿ based on this information, this event does not meet us fda reporting criteria as a serious injury.The file will be re-reviewed if additional information is received at a later date.Missing information from this report is identified as blank; this information was not provided in the reported event or available at the time of report submission.The company is seeking this information through the event investigation.This report is being submitted pursuant to the provisions of 21 cfr, part 803 (and/or part 4, as applicable).This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by cerenovus, or its employees that the report constitutes an admission that the product, cerenovus, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Additional Manufacturer Narrative
Manufacture ref# (b)(4).The product has been returned for evaluation and testing; however, the engineering evaluation has not been completed.A supplemental report will be submitted if new facts arise which materially alter information submitted in a previous mdr report.
 
Additional Manufacturer Narrative
Manufacturer ref#: (b)(4).Updated sections on this medwatch: b4, g3, g6, h2, h3, h6 and h11.The device was returned to j&j medtech for further evaluation.A non-sterile mechanical detachment handle was received contained in the decontamination pouch.Upon receiving the device, visual inspection was performed and no appearance of damages was observed.The slider was easily translated when activated, and audibly click was heard upon completion of actuation, and the slider automatically recovered to the starting position after actuation.There was an audibly click heard upon completion of reset.A 0.0133-inch lab-sample guidewire was easily inserted inside the nose cone.There were no visible blockage or damage that could cause resistance, and the guidewire was noted to travel 11mm.The manufacturing record evaluation (mre) cannot be performed due to the lot number was not provided.No malfunction issues were identified with the use of the detachment handle; therefore, the failure to detach the concomitant embolic coils due to a faulty detachment handle cannot be confirmed.There may have been other circumstances or issues that occurred during the use of the device that could not be replicated during the analysis.As part of johnson & johnson medtech quality process all devices are manufactured, inspected, and released to approved specifications.Since no issues were identified, no capa activity is required.The instructions for use (ifu) contain the following recommendations: 1.Remove the detacher from the protective packaging and place it within the sterile field.The detacher is packaged separately for single patient use only.2.Confirm again under fluoroscopy that the coil alignment marker of the delivery tube creates a ¿t¿ with the proximal marker of the microcatheter.3.Verify that the rhv is firmly locked around the delivery tube to ensure that the coil does not move during connection process.Ensure the delivery tube is straight between the rhv and the detacher.4.Hold the delivery tube approximately 3 inches from proximal end and bring the detacher over the delivery tube until a firm stop is felt.5.Maintain the delivery tube position within the detacher and use a thumb to pull back the slider on the detacher.6.Continue to pull on the slider until end of travel or a click is heard.Gently release the slider until it returns to starting position or a second click is heard.Remove detacher by slowly withdrawing it from the delivery tube.Note: detacher must remain in sterile field until the procedure is completed.7.Fluoroscopically verify that the coil is detached by gently pulling back the delivery tube approximately 1cm.If the coil has detached, remove the delivery tube from the microcatheter.8.If the coil has not detached, repeat steps 3-7.If 2 unsuccessful detachments occur, discard the detacher and proceed to the manual break section.9.Repeat steps 1-8 until the procedure is completed.Discard the detacher.Caution: always perform fluoroscopic verification of detachment prior to withdrawing the delivery system fully.Failure to do so may lead to an embolic complication.10.After detaching the coil, remove the delivery tube from the microcatheter and discard.11.Repeat the above sequence for all additional coils until the procedure is complete.As part of the post market surveillance program, information from this complaint is trended to identify statistical signals for consideration of further correction action.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.A supplemental report will be submitted if new facts arise which materially alter information submitted in a previous mdr report.

Brand Name
CEREPAKTM
Common Device Name
CEREPAK DETACHABLE COIL SYSTEM
Manufacturer (Section D)
MEDOS INTERNATIONAL SARL
chemin-blanc 38
le locle neuchatel CH-24 00
SZ  CH-2400
Manufacturer (Section G)
CERENOVUS, INC.
calle circuito int norte 1820
parque industrial salvacar
juarez 32574
MX   32574
Manufacturer Contact
henry boden
31 technology dr
irvine, CA 92618
9497882078
MDR Report Key21987692
Report Number3008114965-2025-00426
Device Sequence Number17262776
Product Code KRD
UDI-Device Identifier10886704084600
UDI-Public(01)10886704084600
Combination Product (Y/N)N
Initial Reporter StateGA
Initial Reporter CountryUS
PMA/510(K) Number
K220040
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 06/12/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberMDH1
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/28/2025
Supplement Date Received by Manufacturer05/15/2025
05/29/2025
Initial Report FDA Received Date05/08/2025
Supplement Report FDA Received Date05/23/2025
06/12/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
PROWLER LPES MICROCATHETER.; UNIFORM 6MM X 26 CM.; UNIFORM 7MM X 30 CM.; UNIFORM XL 5MM X 10 CM.
Patient SexUnknown